Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 5, NWS Albuquerque, NM

February 18, 2009

NWS Albuquerque, NM issued this red flag warning at Feb 18, 2009, 5:21 AM MST. It took effect at Feb 18, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 5:21 AM MST (12:21 UTC)
In effect from
Feb 18, 2009, 11:00 AM MST
Expired
Feb 18, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 181221
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MST WED FEB 18 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM TODAY FOR THE EAST
CENTRAL PLAINS FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

STRONG NORTHWEST WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS
AFTERNOON. GUSTS NEAR 35 MPH WILL BE POSSIBLE DURING PEAK
HEATING. IN ADDITION...VERY DRY CONDITIONS PERSIST ACROSS THE EAST
CENTRAL PLAINS AND RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW
15 PERCENT. THEREFORE...SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ACROSS THE EAST CENTRAL PLAINS.

NMZ108-190100-
/O.UPG.KABQ.FW.A.0004.090218T1800Z-090219T0100Z/
/O.NEW.KABQ.FW.W.0005.090218T1800Z-090219T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
521 AM MST WED FEB 18 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

34
1 follow-up statement
000 
WWUS85 KABQ 190109
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MST WED FEB 18 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

NMZ108-190215-
/O.EXP.KABQ.FW.W.0005.000000T0000Z-090219T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
609 PM MST WED FEB 18 2009

...RED FLAG WARNING HAS EXPIRED...

ALTHOUGH VERY DRY CONDITIONS REMAIN IN PLACE...WIND SPEEDS HAVE
DROPPED WELL BELOW CRITICAL VALUES AND THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

KW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:00 AM MST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 18, 3:00 AM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST WED FEB 18 2009

.DISCUSSION...GENERALLY DRY NORTHWEST FLOW PATTERN TO PERSIST TODAY
UNTIL AROUND SUNDAY WHEN A WEAK RIDGE OF HIGH PRESSURE ALOFT
TRANSITIONS TO STRONGER WESTERLY FLOW.  WEST TO NORTHWEST WINDS WILL
PICK UP AGAIN TODAY ESPECIALLY IN THE NORTHEAST AND EAST CENTRAL.
MAY GET CLOSE TO WIND ADVISORY CRITERIA IN ISOLATED LOCALES BUT DO
NOT EXPECT THE WIND TO BE AS STRONG AS ON TUESDAY. LEFT IN MEAGER
POPS IN THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER AS A
DISTURBANCE PASSES JUST TO THE NORTH TODAY/TONIGHT.

SURFACE FRONT FORECAST TO DROP INTO NORTHEAST CORNER OF NEW MEXICO
LATE FRIDAY AFTERNOON AND RACE SOUTHWARD THROUGH THE PLAINS BY EARLY
SATURDAY. THIS BOUNDARY APPEARS TO BE DRY SO ONLY COOLER
TEMPERATURES SHOULD BE ASSOCIATED WITH IT.

THEREAFTER...CLOUDS SHOULD START TO INCREASE BY SUNDAY NIGHT FROM
WEST TO EAST OVER THE STATE AS THE REGION FALLS UNDER AN UNSETTLED
WEATHER PATTERN FOR NEXT WEEK.

&&

.AVIATION...LOCALIZED MVFR CEILINGS...WHICH MAY OBSCURE MTN
TOPS...WILL BE POSSIBLE ALONG THE HIGH TERRAIN OF NORTHERN AND
WESTERN NM THROUGH APPROX 16-17Z THIS MORNING.  OTHERWISE VFR
CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE DAY. BREEZY
CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS THE EASTERN
PLAINS...GENERALLY ALONG AND SOUTH OF I-40.  GUSTS UP TO 35 KTS WILL
BE LIKELY BETWEEN 17Z AND 01Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...VERY DRY CONDITIONS WILL PREVAIL ACROSS NM TODAY.
RELATIVE HUMIDITIES WILL DROP BETWEEN 20 AND 30 PERCENT ACROSS
CENTRAL AND WESTERN AREAS...TO BELOW 15 PERCENT IN THE EASTERN
PLAINS. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS ACROSS THE EASTERN PLAINS...GENERALLY ALONG AND
SOUTH OF I-40.  GIVEN THESE CONDITIONS...WILL UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR ZONE 108.  SOUTHERN PORTIONS
OF ZONE 104 MAY ALSO REACH CRITICAL FIRE WEATHER CONDITIONS FOR AN
HOUR OR TWO.  THE LIMITING FACTOR IN ZONE 104 IS WINDS...AS MINIMUM
RELATIVE HUMIDITIES WILL LIKELY BE BELOW 15 PERCENT.

WINDS...AND THEREFORE CRITICAL FIRE WEATHER CONDITIONS...WILL
SUBSIDE AFTER SUNSET. EXCELLENT HUMIDITY RECOVERIES WILL BE NOTED
ACROSS NW NM...THOUGH ONLY FAIR RECOVERIES ARE EXPECTED ACROSS THE
SOUTHEAST TONIGHT.

THOUGH WINDS SUBSIDE ON THURSDAY..AND THE REMAINDER OF THE
WEEK...DRY CONDITIONS WILL PERSIST.  DAYTIME RELATIVE HUMIDITIES
WILL DROP BELOW 15 PERCENT FOR MUCH OF THE STATE BOTH THURSDAY AND
FRIDAY. AS A UPPER LEVEL RIDGE NUDGES INTO WESTERN NM...VENTILATION
VALUES WILL DECREASE. A COLD FRONT WILL MOVE INTO EASTERN NEW MEXICO
ON SATURDAY AND MAY HELP TO EASE THE DRY CONDITIONS SLIGHTLY...BUT
ONLY TEMPORARILY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  20  47  19 /   5   0   0   0
GALLUP..........................  43   8  48   7 /   0   0   0   0
GRANTS..........................  45   9  49   9 /   0   0   0   0
GLENWOOD........................  59  22  60  21 /   0   0   0   0
CHAMA...........................  41   8  47   5 /  20   5   0   0
LOS ALAMOS......................  47  21  51  17 /   0   0   0   0
RED RIVER.......................  35   4  39   2 /  20   5   0   0
TAOS............................  41  10  45   8 /   5   0   0   0
SANTA FE........................  45  17  46  19 /   0   0   0   0
SANTA FE AIRPORT................  48  20  50  21 /   0   0   0   0
ESPANOLA........................  48  16  49  15 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  52  28  54  28 /   0   0   0   0
ALBUQUERQUE VALLEY..............  53  20  55  20 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  49  25  52  26 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  53  23  55  23 /   0   0   0   0
SOCORRO.........................  58  23  57  22 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  45  23  50  23 /   0   0   0   0
MORIARTY/ESTANCIA...............  47  21  52  18 /   0   0   0   0
CARRIZOZO.......................  52  22  52  22 /   0   0   0   0
RUIDOSO.........................  50  22  53  23 /   0   0   0   0
RATON...........................  48  15  49  13 /   0   0   0   0
LAS VEGAS.......................  47  19  51  17 /   0   0   0   0
ROY.............................  53  21  53  20 /   0   0   5   0
CLAYTON.........................  58  23  54  22 /   0   0   0   0
SANTA ROSA......................  57  23  55  22 /   0   0   0   0
TUCUMCARI.......................  61  23  58  26 /   0   0   0   0
FORT SUMNER.....................  60  23  56  24 /   0   0   0   0
CLOVIS..........................  62  25  57  26 /   0   0   0   0
PORTALES........................  64  27  58  27 /   0   0   0   0
ROSWELL.........................  66  30  63  28 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

&&
Hazardous weather outlook, Feb 17, 7:12 PM MST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 PM MST TUE FEB 17 2009

NMZ001>021-026-181400-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
712 PM MST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR THE EAST CENTRAL PLAINS FOR
WEDNESDAY DUE TO ANTICIPATED STRONG WINDS AND LOW HUMIDITIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

17

In the hours before

Local storm report, Feb 18, 5:11 AM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 AM MST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             12 SW SAN RAFAEL        34.99N 108.03W
02/17/2009  M2.4 INCH        CIBOLA             NM   CO-OP OBSERVER

0900 AM     SNOW             DULCE                   36.94N 107.00W
02/17/2009  M1.1 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

1155 AM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
02/17/2009  M40.00 MPH       LINCOLN            NM   AWOS

0153 PM     HIGH SUST WINDS  1 SSE CLINES CORNERS    35.00N 105.66W
02/17/2009  M40.00 MPH       TORRANCE           NM   ASOS

0300 PM     NON-TSTM WND DMG 4 WNW ALBUQUERQUE       35.15N 106.68W
02/17/2009                   BERNALILLO         NM   LAW ENFORCEMENT

            HIGHWAY SIGN BLEW OFF POST AND STRUCK VEHICLE.

0311 PM     SNOW             PREWITT                 35.36N 108.04W
02/17/2009  E1.5 INCH        MCKINLEY           NM   PUBLIC

0315 PM     SNOW             BRAZOS                  36.75N 106.56W
02/17/2009  E1.0 INCH        RIO ARRIBA         NM   PUBLIC

0400 PM     SNOW             CHAMA                   36.89N 106.58W
02/17/2009  M1.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0500 PM     SNOW             2 WSW EL MORRO          35.04N 108.35W
02/17/2009  M2.0 INCH        CIBOLA             NM   CO-OP OBSERVER

&&

34

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.